Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 16, 2009, 7:18 PM EDT for Alleghany County, Bath County, City of Covington, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2009, 7:18 PM EDT (23:18 UTC)
- Expired
- May 16, 2009, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, VA, Bath County, VA, City of Covington, VA
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 7:45 PM EDT | FLASH FLOOD | 1 S Carloover, VA | WATER ON ROUTE 220 AT BATH/ALLEGHANY COUNTY LINE |
| May 16, 7:45 PM EDT | FLASH FLOOD | 4 N Hot Springs, VA | WATER OVER ROUTE 687 NEAR BACOVA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 162318
FFWRNK
VAC005-017-580-170215-
/O.NEW.KRNK.FF.W.0015.090516T2318Z-090517T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF COVINGTON IN WEST CENTRAL VIRGINIA
BATH COUNTY IN WEST CENTRAL VIRGINIA
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 1015 PM EDT.
* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOUTHAT
STATE PARK...LAKE MOOMAW...NATURAL WELL...WARM SPRINGS...MOUNTAIN
GROVE...INGALLS FIELD...HOT SPRINGS...CARLOOVER...CALLISON...
BURNSVILLE AND BACOVA JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3822 7971 3820 7958 3816 7943 3766 8000
3775 8019 3810 7992 3816 7992 3826 7983
3827 7979
$$
AMS1 follow-up statement
000
WGUS71 KRNK 170021
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT SAT MAY 16 2009
VAC005-017-580-170215-
/O.CON.KRNK.FF.W.0015.000000T0000Z-090517T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF COVINGTON VA-BATH VA-ALLEGHANY VA-
821 PM EDT SAT MAY 16 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR THE
CITY OF COVINGTON... CENTRAL ALLEGHANY AND BATH COUNTIES...
AT 818 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A ROADS
IMPASSIBLE DUE TO HIGH WATER IN MILLBORO...WARM SPRINGS AND HOT
SPRINGS. ALSO...FLOODING WAS REPORTED ALONG ROUTE 220 AT THE BATH
COUNTY...ALLEGHANY COUNTY LINE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNTAIN
GROVE...BURNSVILLE AND AREAS ALONG THE COWPASTURE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3822 7971 3820 7958 3816 7943 3766 8000
3775 8019 3810 7992 3816 7992 3826 7983
3827 7979
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:33 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 16, 3:33 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EDT SAT MAY 16 2009 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND OFFSHORE BY SUNDAY AFTERNOON. COOL HIGH PRESSURE SETTLES IN FOR MONDAY. && .NEAR TERM /THROUGH SUNDAY NIGHT/... SHOWERS/STORMS...SLOW MOVERS ACROSS THE BLUE RIDGE AND POINTS WEST WILL PROPAGATE TO THE EAST THIS EVENING. MAIN THREAT WILL BE FLASH FLOODING AND ISOLATED HAIL AND GUSTY WINDS. THE ORGANIZED STORMS ASSOCIATED WITH THE COLD FRONT RESIDE OVER THE KY/ERN OH VALLEY ATTM. THIS ACTIVITY WILL SPREAD INTO THE WRN CWA BY EARLY EVENING...THEN SHIFT EAST/SOUTHEAST OVERNIGHT. STABILITY WILL REMAIN UP ALONG THE BOUNDARY...BUT EXPECTING CAPES TO WEAKEN ONCE THE SUN GOES DOWN. MAIN ENERGY...WIND...WILL MOVE BY TO THE NORTH ACROSS THE MID ATLANTIC SO THE SVR THREAT WILL BE DIMINISHING OVERNIGHT. KEPT HIGHEST POPS IN THE WEST OVERNIGHT WITH LIKELY IN THE EAST. SHOULD SEE SOME DECREASE IN COVERAGE BY DAWN IN THE WEST. SOME OVERRUNNING ON THE BACKSIDE AS SHORTWAVE PUSHES THROUGH WILL SLOW THE FRONT DOWN...AND KEEP SHOWERS AROUND IN THE SOUTH THROUGH MIDDAY...AND POSSIBLY AFTERNOON. TEMPS TONIGHT WILL NOT FALL FAR EXPECT IN THE NW...AS FRONT AND RAIN KEEPS AIRMASS MOIST. HIGHS ON SUNDAY WILL OCCUR IN MOST LOCATIONS IN THE MORNING...WITH STEADY TEMPS IN THE AFTERNOON...SOME FALLING WITH THE RAIN IN THE MORNING...RECOVERING SOME IN THE EAST IN THE AFTERNOON. COLD AIR ADVECTION KICKS IN SUNDAY AFTERNOON/NIGHT. PRECIP WILL BE SOUTHEAST OF US BY DUSK. WINDS WILL STAY UP SOME OVERNIGHT AND SHOULD PREVENT FROST FORMATION. SOME DECOUPLING TOWARD MONDAY MORNING OVER THE GREENBRIER VALLEY AREA INTO BATH COUNTY MAY RESULT IN PATCHY FROST AS TEMPS DROP INTO THE MID 30S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... FOR MONDAY...A 25 TO 30 DEGREE DIURNAL SPREAD IS NOT OUT OF THE QUESTION THANKS TO PLENTY OF SUNSHINE AND GOOD SUBSIDENCE. HIGHS IN THE LOW 60S IN THE MOUNTAINS ARE EXPECTED WITH MID 60S EAST OF THE BLUE RIDGE. ANOTHER CHILLY NIGHT IS EXPECTED MONDAY NIGHT...WITH SFC HIGH OVERHEAD. THE POTENTIAL OF PATCHY FROST WILL EXPAND TO INCLUDE SOME OF HIGHER ELEVATIONS AND SHELTERED VALLEYS OF SOUTHWEST VIRGINIA. THE DIURNAL UPSWING ON TUESDAY IS ANTICIPATED TO BE EVEN MORE SHARP...ON THE ORDER OF 30 TO 40 DEGREES. LOOK FOR HIGHS TUESDAY AROUND 70 IN THE MOUNTAINS AND LOWER 70S EAST OF THE BLUE RIDGE. TUESDAY NIGHT...SLIGHTLY MILDER LOWS IN THE 40S ARE EXPECTED IN THE MOUNTAINS...WITH READINGS NEAR 50 EAST OF THE BLUE RIDGE. BACKDOOR FRONT PUSHES TOWARD THE NRN CWA BY WED MORNING WITH NO MOISTURE...SO NOTHING EXPECTED. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER RIDGE BUILDS MIDWEEK AND REMAINS INTO FRIDAY. MODELS SUGGEST UPPER LOW MOVING WESTWARD ALONG THE GULF COAST...BUT THIS SHOULD KEEP MOISTURE WELL SOUTH OF US AS WE REMAIN PINCHED BETWEEN THIS SYSTEM AND NRN STREAM ENERGY OVER THE GREAT LAKES. ENOUGH OF A PUSH BY A SHORTWAVE LATE IN THE PERIOD MAY SEND A FRONT INTO THE AREA BY NEXT SATURDAY AND THAT IS OUR NEXT CHANCE OF SHOWERS. TEMPS THIS PERIOD WILL BE MOVING BACK TO ABOVE NORMAL. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... PILOTS SHOULD CHECK AIRMET/SIGMETS THIS AFTERNOON AND EVENING. SLOW MOVING FRONT WILL BE SPARKING MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH TRANSITION TO SHOWERS OVERNIGHT AS THE FRONT MOVES THROUGH. FOR NOW...KEEPING EITHER VCTS OR CB IN THE TAFS. ACTIVITY WILL BE CONCENTRATED MORE ALONG/WEST OF THE BLUE RIDGE...SO ROA-BLF-LWB WILL SEE BETTER CHANCES THROUGH 20Z...WITH INCREASING CHANCES TOWARD DAN AROUND THAT TIME. LYH MAY SEE ACTIVITY AFTER 21Z. CIGS WILL BE MVFR TO VFR...THEN DROP TO IFR AT TIMES IN THUNDERSTORMS...BUT THINKING THAT WILL NOT BE LASTING ANY MORE THAN AN HOUR OR LESS. TONIGHT...THE FRONT WILL SWING ACROSS AS WINDS SHIFT FROM SW TO NW. CIGS ARE GOING TO BE DROPPING INTO IFR RANGE OVER THE HIGHER ELEVATIONS...I.E. BLF...WITH MVFR ELSEWHERE. CONDITIONS ARE GOING TO IMPROVE TO VFR DURING THE LATE MORNING AT ALL SITES AS NW TO NORTH WINDS INCREASE. EXCEPTION MAY BE DANVILLE WITH LINGERING FRONT. HIGH PRESSURE WILL BUILD IN SUNDAY NIGHT AND MONDAY BEHIND THE FRONT RESULTING IN VFR CONDITIONS. GOOD FLYING CONDITIONS ARE THEN EXPECTED TO PREVAIL INTO MIDWEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/WP NEAR TERM...WP SHORT TERM...DS/PM LONG TERM...PM/WP AVIATION...JJ/WP
Hazardous weather outlook, May 16, 4:22 AM EDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 422 AM EDT SAT MAY 16 2009 NCZ001>006-018>020-VAZ007-009>019-022>024-032>035-043>047-058-059- WVZ042>044-170830- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- 422 AM EDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH THIS EVENING. THE THUNDERSTORMS WILL BE SLOW MOVING...SO COULD PRODUCE VERY HEAVY RAINFALL CAPABLE OF PRODUCING LOCALIZED FLOODING. IN ADDITION...A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-WVZ045-170830- BATH-GREENBRIER- 422 AM EDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH THIS EVENING. THE THUNDERSTORMS WILL BE SLOW MOVING...SO COULD PRODUCE VERY HEAVY RAINFALL CAPABLE OF PRODUCING LOCALIZED FLOODING. IN ADDITION...A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FROST IS EXPECTED EARLY ON MONDAY AND TUESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 16, 4:02 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 ENE ORISKANY 37.63N 79.95W
05/16/2009 E0.88 INCH BOTETOURT VA TRAINED SPOTTER
&&
WPERRYSpecial weather statement, May 16, 5:22 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT SAT MAY 16 2009
NCZ019-020-162215-
WILKES NC-YADKIN NC-
522 PM EDT SAT MAY 16 2009
...A STRONG THUNDERSTORM WILL AFFECT WILKES AND YADKIN COUNTIES...
AT 520 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOOMER...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BUCK AROUND 535 PM...MORAVIAN FALLS AROUND
540 PM...WILKESBORO AROUND 545 PM...NORTH WILKESBORO AROUND 550 PM...
WINDY GAP AROUND 610 PM AND CLINGMAN AROUND 615 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3604 8140 3612 8142 3626 8088 3623 8087
3625 8079 3604 8073 3605 8100 3601 8108
3602 8111 3602 8125 3599 8132
EXPERIMENTAL
KKSpecial weather statement, May 16, 5:35 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT SAT MAY 16 2009
VAZ019-020-WVZ042>045-162230-
ALLEGHANY VA-BATH VA-GREENBRIER WV-MERCER WV-MONROE WV-SUMMERS WV-
535 PM EDT SAT MAY 16 2009
...SHOWERS AND THUNDERSTORMS WILL AFFECT
ALLEGHANY...BATH...GREENBRIER...MERCER...MONROE AND SUMMERS
COUNTIES...
AT 530 PM EDT...SHOWERS AND THUNDERSTORMS WERE DEVELOPING THROUGHOUT
THE GREENBRIER VALLEY AND OVER THE HIGHLANDS OF VIRGINIA. THESE
SHOWERS AND THUNDERSTORMS WERE MOVING EAST AT ABOUT 20 MPH.
SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE SMALL HAIL. DUE TO
THE SLOW MOVEMENT...HEAVY RAIN WILL FALL...AND MAY CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
OCCASIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM NOW
THROUGH 10:00 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3815 7943 3776 7968 3780 7982 3763 8022
3743 8043 3743 8084 3732 8089 3724 8121
3734 8136 3758 8119 3771 8090 3783 8094
3787 8077 3806 8082 3807 8087 3827 8042
3804 8018 3807 7996 3827 7980
EXPERIMENTAL
PEMLocal storm report, May 16, 6:25 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL FALLING SPRING 37.99N 80.36W
05/16/2009 E0.75 INCH GREENBRIER WV TRAINED SPOTTER
&&
KKOSTURALocal storm report, May 16, 6:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 2 SSW NATURAL WELL 37.89N 79.98W
05/16/2009 E0.75 INCH ALLEGHANY VA TRAINED SPOTTER
&&
KKOSTURASpecial weather statement, May 16, 7:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 PM EDT SAT MAY 16 2009
NCZ001-018-170000-
ASHE NC-WATAUGA NC-
702 PM EDT SAT MAY 16 2009
...A STRONG THUNDERSTORM WILL AFFECT ASHE AND WATAUGA COUNTIES...
AT 702 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SUGAR GROVE...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SUGAR GROVE AROUND 715 PM...MEAT CAMP AROUND
730 PM...TODD AROUND 745 PM AND BALDWIN AROUND 800 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3634 8183 3634 8173 3636 8175 3646 8149
3625 8146 3622 8147 3616 8183 3618 8186
3618 8188 3630 8191
EXPERIMENTAL
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:27 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 14 hr |
| May 16, 1:48 AM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 57 min |
| May 16, 1:54 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Bland, Botetourt, Carroll, Craig and 14 more | 51 min |
| May 16, 2:45 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 60 min |
| May 16, 2:59 PM EDT | Special Weather Statement | RNK | Botetourt | 61 min |
| May 16, 3:20 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 3 hr |
| May 16, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 54 min |
| May 16, 5:35 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 55 min |
| May 16, 6:04 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Covington | 56 min |
| May 16, 6:15 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 9 hr |
| May 16, 7:07 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge | 68 min |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.